Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Phoenix, AZ

July 5, 2011Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2011, 7:24 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 7:24 PM MST (02:24 UTC)
Expired
Jul 5, 2011, 8:15 PM MST
In force
51 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 4 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:32 PM MSTTSTM WND GST 695 E Sun Lakes, AZGILBERT AND RIGGS ROAD. SEVERAL OTHER REPORTS OF WINDS 50 TO 65 MPH.
Jul 5, 7:40 PM MSTTSTM WND DMG1 Ssw Sacaton, AZTWO TWENTY INCH TREES UPROOTED AND FELL ON POLICE STATION AT GILA RIVER INDIAN COMMUNITY.
Jul 5, 7:40 PM MSTTSTM WND DMG4 W Sacaton, AZ20 POWER POLLS DOWN
Jul 5, 7:40 PM MSTTSTM WND GST 04 W Sacaton, AZ20 POWER POLLS DOWN
Jul 5, 7:45 PM MSTTSTM WND GST 595 Sse Tempe, AZ
Jul 5, 8:03 PM MSTTSTM WND DMG1 Ssw Sacaton, AZTWO TWENTY INCH DIAMETER TREES FELL ON POLICE STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:28 PM MSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
2434 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WUUS55 KPSR 060224
SVRPSR
AZC013-021-060315-
/O.NEW.KPSR.SV.W.0005.110706T0224Z-110706T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
724 PM MST TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...AHWATUKEE...TEMPE...SUN LAKES...
  MESA...GILBERT...CHANDLER...
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...FLORENCE JUNCTION...APACHE
  JUNCTION...

* UNTIL 815 PM MST

* AT 721 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  STRONG OUTFLOW WINDS FROM THUNDERSTORMS TO THE DISTANT SOUTH.
  THESE WINDS MAY BE IN EXCESS OF 60 MPH.  IN ADDITION...DENSE
  BLOWING DUST MAY ACCOMPANY THE STRONG WINDS. THUNDERSTORM
  DEVELOPMENT IS EXPECTED BY APPROXIMATELY 800 PM IN THE CENTRAL AND
  EAST VALLEY...WHICH WILL LEAD TO ADDITIONAL STRONG WINDS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BAPCHULE...QUEEN CREEK...CHANDLER HEIGHTS...OLBERG...SAN TAN
  VALLEY...QUEEN VALLEY AND MAGMA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST
TUESDAY EVENING FOR SOUTHWESTERN ARIZONA.

&&

LAT...LON 3329 11118 3281 11210 3326 11240 3363 11148
TIME...MOT...LOC 0221Z 317DEG 13KT 3344 11142 3309 11210

$$

WOODALL
2 follow-up statements
551 
WWUS55 KPSR 060301
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
801 PM MST TUE JUL 5 2011

AZC013-021-060315-
/O.CON.KPSR.SV.W.0005.000000T0000Z-110706T0315Z/
MARICOPA AZ-PINAL AZ-
801 PM MST TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MST
FOR NORTHWESTERN PINAL AND EAST CENTRAL MARICOPA COUNTIES...

AT 755 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
NEAR AK-CHIN VILLAGE...OR 22 MILES SOUTHWEST OF SUN LAKES...MOVING 
NORTHWEST AT 25 MPH. IN ADDITION TO THE SEVERE STORM...WIDESPREAD 
OUTFLOW WINDS FROM THUNDERSTORMS TO THE SOUTH CONTINUED ACROSS MUCH 
OF PINAL AND EASTERN MARICOPA COUNTIES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FIREBIRD LAKE...TEMPE...GUADALUPE...AHWATUKEE...ARIZONA STATE
UNIVERSITY...SOUTH PHOENIX AND KOMATKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND 
DEADLY LIGHTNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST
TUESDAY EVENING FOR SOUTHWESTERN ARIZONA.

&&

LAT...LON 3329 11118 3281 11210 3326 11240 3363 11148
TIME...MOT...LOC 0259Z 121DEG 21KT 3299 11214

$$

WOODALL
510 
WWUS55 KPSR 060303 CCA
SVSPSR

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
803 PM MST TUE JUL 5 2011

AZC013-021-060315-
/O.CON.KPSR.SV.W.0005.000000T0000Z-110706T0315Z/
MARICOPA AZ-PINAL AZ-
803 PM MST TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MST
FOR NORTHWESTERN PINAL AND EAST CENTRAL MARICOPA COUNTIES...

AT 755 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM NEAR AK-CHIN VILLAGE...OR 22 MILES SOUTHWEST OF 
SUN LAKES...MOVING NORTHWEST AT 25 MPH. IN ADDITION TO THE SEVERE 
STORM...WIDESPREAD OUTFLOW WINDS FROM THUNDERSTORMS TO THE SOUTH 
CONTINUED ACROSS MUCH OF PINAL AND EASTERN MARICOPA COUNTIES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FIREBIRD LAKE...TEMPE...GUADALUPE...AHWATUKEE...ARIZONA STATE
UNIVERSITY...SOUTH PHOENIX AND KOMATKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND 
DEADLY LIGHTNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST
TUESDAY EVENING FOR SOUTHWESTERN ARIZONA.

&&

LAT...LON 3329 11118 3281 11210 3326 11240 3363 11148
TIME...MOT...LOC 0259Z 121DEG 21KT 3299 11214

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:51 PM MST, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 5, 4:51 PM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST TUE JUL 5 2011

.UPDATE...TO AVIATION SECTION.

&&

.SYNOPSIS...
MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA
FROM THE SOUTHEAST THROUGH WEDNESDAY IN THE CLOCKWISE FLOW AROUND
HIGH PRESSURE ALOFT EAST OF THE 4 CORNERS. THIS MEANS A CONTINUED
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
AND DESERT BLOWING DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA. DRIER AIR IS EXPECTED TO SLOWLY MOVE OVER
SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO EAST OF THE LOWER
COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH
MONDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY
AS THE AIRMASS BECOMES SLIGHTLY DRIER.

&&

.DISCUSSION...
THERE WERE ISOLATED SHOWERS AND THUNDERSTORMS OVER JOSHUA TREE
NATIONAL PARK...SOUTHERN GILA COUNTY...AND FAR NORTHEAST PINAL
COUNTY THIS AFTERNOON. THESE STORMS WERE GENERALLY DEVELOPING
EARLIER THAN YESTERDAY. THE REST OF THE AREA WAS SUNNY WITH SOME
CUMULUS CLOUDS. TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES WARMER
COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE
SOUTHWEST AND WEST 10 TO 20 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA AND LIGHT FROM THE SOUTH AND EAST IN FAR
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING YUMA AND THE EL
CENTRO-IMPERIAL AREA.

HIGH PRESSURE ALOFT CONTINUES TO BE CENTERED NEAR OR JUST TO THE
EAST OF THE 4 CORNERS. A CLOCKWISE FLOW OF AIR AROUND THE HIGH
PRESSURE SYSTEM CONTINUES TO BRING MOISTURE ACROSS OUR AREA.

A WEAK LOW PRESSURE WAVE IS MOVING AROUND THE HIGH PRESSURE CENTER
WITH BETTER STEERING FLOW AND SHEAR. WITH A MOIST AND QUITE UNSTABLE
AIRMASS...THERE IS A SOMEWHAT BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS AT LEAST IN THE EASTERN AND SOUTHEAST PORTION OF THE
GREATER PHOENIX AREA THIS EVENING AND AGAIN WEDNESDAY EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF
THE GREATER PHOENIX AREA ARE EXPECTED TO DEVELOP INTO THE
SOUTH-CENTRAL  ARIZONA DESERT AREAS WITH A POSSIBILITY OF A DUST
STORM MAINLY SOUTH AND SOUTHEAST OF PHOENIX LATE THIS AFTERNOON AND
THIS EVENING AND AGAIN LATE WEDNESDAY AFTERNOON AND EVENING.

THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER IN SOUTHEAST
CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. THUS...THERE IS
GENERALLY ONLY A SLIGHT CHANCE OF MAINLY NIGHTTIME SHOWERS AND
THUNDERSTORMS IN THE SOUTHEAST CALIFORNIA DESERT AREAS THROUGH
WEDNESDAY...BUT MAINLY IN THE AFTERNOON AND EVENING IN JOSHUA TREE
NATIONAL PARK. THE THUNDERSTORMS ARE THEN EXPECTED TO BE LIMITED TO
EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA
THURSDAY THROUGH TUESDAY.

SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE
AIRMASS BECOMES SLIGHTLY DRIER.

PREVIOUS DISCUSSION...
TODAY...THUNDERSTORMS OVER OUR FORECAST AREA ENDED A FEW HOURS AGO
AND NOW THERE IS JUST A LOT OF DEBRIS CLOUDINESS AROUND...KEEPING
TEMPS UP. 00Z MODEL FORECAST SOUNDINGS SHOWED DEEPENING MIXED LAYERS
FOR TODAY BUT THEY DID NOT REFLECT THE EFFECTS THE EVENING OUTFLOWS
OVER THE SOUTH-CENTRAL DESERTS...INCLUDING PHOENIX. 06Z NAM PICKED
UP ON THIS BUT STILL SHOWED SOME POTENTIAL FOR LATE THIS
AFTERNOON/EVENING...BUT WITH THE USUAL CIN. SIMILAR LOOKING FORECAST
SOUNDINGS APPEAR OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA.
NEITHER GFS NOR NAM DEPICT ANY PROLONGED COHERENT UPPER
DIFFLUENCE/DIVERGENCE OVER OUR AREA FOR TODAY WITH THE ANTICYCLONE
AT UPPER LEVELS CENTERED NEAR THE 4 CORNERS. SUCH FEATURES ARE
DEPICTED FURTHER SOUTH OVER NORTHWEST MEXICO AS WELL AS TO THE
NORTHWEST OF OUR CALIFORNIA ZONES. HOWEVER...AN INVERTED TROUGH NEAR
THE BIG BEND IS SLOWLY MOVING WESTWARD AND MAY AID DEVELOPMENT OF
CONVECTION OUTSIDE OF OUR FORECAST AREA WHICH COULD PROPAGATE INTO
SOUTH-CENTRAL ARIZONA. THIS SCENARIO IS INDICATED IN THE NAM
QPF...LESS SO IN THE GFS. THE LOCAL WRF RUN FROM 18Z SHOWS A GOOD
SWATH OF QPF ORIGINATING OVER/NEAR ZONE 24 AND MOVING WESTWARD
BEFORE DISSIPATING OVER IMPERIAL COUNTY. IT REMAINS TO BE SEEN HOW
MUCH ACTIVITY THERE WILL BE TODAY OVER SOUTHEAST ARIZONA DUE TO LAST
NIGHTS STORMS. HOWEVER...STEERING FLOW LOOKS LIKE IT WILL BE MORE
EASTERLY SO THE WHITE MOUNTAINS...EAST RIM...AND GRAHAM COUNTY WILL
BE MORE OF A PLAYER. STORM PROPAGATION/OUTFLOWS WILL ALSO BE
NECESSARY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...EXCEPT
FOR JOSHUA TREE NATIONAL PARK WHERE THERE WILL BE A BETTER CHANCE OF
STORMS INITIATING OVER THE MOUNTAINS.

WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD
BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT
WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED
SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN.

THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH
DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER
LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER
OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE
TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN
POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS.

FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE
NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE
LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE
CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC
CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT.
THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND
DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY
NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN
POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT
CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE
HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A
BIT WITH LESS MOISTURE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS...
STORMS ARE PERCOLATING FROM NORTH-TO-EAST-TO-SOUTH OF PHOENIX LATE
THIS AFTERNOON. THINKING THE BIGGEST THREAT RIGHT NOW WILL BE
INCOMING OUTFLOW BOUNDARIES BETWEEN 03-05Z FROM THE EAST OR SOUTH.
STORMS NEAR KTUS ARE STRONG ENOUGH TO PUSH GUSTY WINDS AND DUST UP
TO KPHX LATER THIS EVENING. WEATHER WILL QUIET DOWN AFTER 07-08Z
WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON.

SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS...
WILL BE WATCHING CONVECTION OVER NORTHERN BAJA AND PIMA AZ COUNTY
THIS EVENING...BOTH OF WHICH COULD CAUSE GUSTY WINDS AND BLOWING
DUST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. STORMS
ENCLOSING ON EL CENTRO BARE THE CLOSEST WATCH THROUGH 03Z...WITH THE
WINDS FROM THE PIMA COUNTY STORMS BEING A CONCERN FROM 03-07Z.
WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND
DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER
SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT
WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE
AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE
AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS
LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO
UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS/AJ
AVIATION...INIGUEZ
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 5, 5:44 AM MST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
544 AM MST TUE JUL 5 2011

AZZ021>023-026>028-061245-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN YUMA AND LA PAZ COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-061245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED
THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG
WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-061245-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN
RIVERSIDE COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS
INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD.
THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE
STRONG WINDS THAN HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 5, 6:43 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM MST TUE JUL 5 2011

AZZ027-060245-
MARICOPA AZ-
643 PM MST TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 745 PM MST

AT 640 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KAKA...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

IN ADVANCE OF THE STORM...LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF
YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE
ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR
FOOT OFF THE BRAKE.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3251 11283 3274 11282 3285 11221 3250 11221
TIME...MOT...LOC 0142Z 132DEG 14KT 3255 11229

WOODALL
Local storm report, Jul 5, 6:45 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
645 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     DUST STORM       6 WSW COOLIDGE          32.94N 111.62W
07/05/2011                   PINAL              AZ   TRAINED SPOTTER

            ZERO VISIBILITY. WINDS GUSTING TO ESTIMATED 55 MPH.

&&

WATERS
Special weather statement, Jul 5, 6:55 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
655 PM MST TUE JUL 5 2011

AZZ023-024-028-060300-
MARICOPA AZ-PINAL AZ-
655 PM MST TUE JUL 5 2011

...LOCAL DUST STORM WARNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

LOCAL DUST STORM WARNING FOR...
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

* COMMUNITIES IMPACTED: QUEEN CREEK...PHOENIX MESA GATEWAY AIRPORT...
CHANDLER...FLORENCE JUNCTION...GILBERT...SUN LAKES...AHWATUKEE...
MARICOPA...OLBERG...BAPCHULE...SAN TAN VALLEY...QUEEN VALLEY AND
CHANDLER HEIGHTS

* UNTIL 800 PM MST

* MAJOR HIGHWAYS IMPACTED INCLUDE:

SUPERSTITION FREEWAY US-60...
RED MOUNTAIN LOOP 202...
SANTAN LOOP 202...
PRICE FREEWAY 101...
APACHE TRAIL ARIZONA 88...
PAPAGO FREEWAY I-10...
MARICOPA FREEWAY I-10...
I-10...
I-8...
ARIZONA 347...
ARIZONA 587...
AZ-287...
AZ-238...
PIONEER PARKWAY ARIZONA 79...

* THIS IS A DANGEROUS DUST STORM WITH MANY REPORTS OF ZERO
VISIBILITIES. DRIVING IS EXTREMELY HAZARDOUS.

* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

LAT...LON 3308 11220 3338 11199 3339 11164 3337 11129
      3316 11106 3284 11152

WATERS
Special weather statement, Jul 5, 6:56 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
656 PM MST TUE JUL 5 2011

AZZ022-023-060245-
MARICOPA AZ-
656 PM MST TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 745 PM MST

AT 654 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORM S FROM 7 MILES NORTHEAST OF
TONOPAH...TO NEAR WITTMANN...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORMS...ALONG WITH
HEAVY RAIN.

BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3360 11302 3390 11262 3361 11215 3338 11254
TIME...MOT...LOC 0155Z 114DEG 11KT 3356 11263

WOODALL
Special weather statement, Jul 5, 7:10 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
710 PM MST TUE JUL 5 2011

AZZ020-021-026-060300-
LA PAZ AZ-YUMA AZ-
710 PM MST TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 800 PM MST

AT 645 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 29 MILES SOUTH OF BRENDA...MOVING NORTHWEST AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN YUMA COUNTY...
  RURAL CENTRAL LA PAZ COUNTY...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3334 11457 3380 11415 3338 11338 3301 11365
TIME...MOT...LOC 0209Z 113DEG 14KT 3332 11390

WATERS
Special weather statement, Jul 5, 7:21 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
721 PM MST TUE JUL 5 2011

AZZ022>024-027-028-060345-
MARICOPA AZ-PINAL AZ-
721 PM MST TUE JUL 5 2011

...LOCAL DUST STORM WARNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

LOCAL DUST STORM WARNING FOR...
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  EASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

* COMMUNITIES IMPACTED: SUN LAKES...AHWATUKEE...DOWNTOWN PHOENIX...
PEORIA...APACHE JUNCTION...AVONDALE...CHANDLER...EL MIRAGE...FOUNTAIN
HILLS...GILBERT...GOODYEAR...LAVEEN...LIBERTY...LITCHFIELD PARK...
LUKE AFB...MESA...PARADISE VALLEY...PHOENIX...QUEEN CREEK...
SCOTTSDALE...SUN CITY...SURPRISE...TEMPE...TOLLESON...WADDELL...
YOUNGTOWN...MARICOPA...OLBERG...BAPCHULE...KINGS RANCH...CHANDLER
HEIGHTS...ARIZONA STATE UNIVERSITY...SKY HARBOR AIRPORT...EAST
MESA...DOWNTOWN SCOTTSDALE...GLENDALE SPORTS COMPLEX...PHOENIX
INTERNATIONAL RACEWAY...SOUTH PHOENIX...GLENDALE AND PHOENIX MESA
GATEWAY AIRPORT

* UNTIL 845 PM MST

* MAJOR HIGHWAYS IMPACTED INCLUDE:

SUPERSTITION FREEWAY US-60...
RED MOUNTAIN LOOP 202...
SANTAN LOOP 202...
PRICE FREEWAY 101...
APACHE TRAIL ARIZONA 88...
PIMA FREEWAY 101...
PAPAGO FREEWAY I-10...
AGUA FRIA LOOP 101...
BLACK CANYON FREEWAY I-17...
MARICOPA FREEWAY I-10...
GRAND AVENUE US-60...
I-10...
I-8...
BEELINE HIGHWAY 87...
ARIZONA 347...
ARIZONA 587...
AZ-287...
AZ-238...
PIONEER PARKWAY ARIZONA 79...
OGLESBY ROAD ARIZONA 85...

* DANGEROUSLY LOW VISIBILITIES HAVE BEEN REPORTED THROUGHOUT THE
EAST VALLEY AND THIS AREA WILL BE SPREADING THROUGH MUCH OF THE
REMAINDER OF THE PHOENIX METROPOLITAN AREA

* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

LAT...LON 3347 11145 3307 11123 3273 11174 3276 11174
      3276 11177 3279 11178 3278 11187 3277 11188
      3292 11238 3339 11252 3388 11222

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:24 PM MSTSpecial Weather StatementPSR51 min
Jul 5, 5:55 PM MSTSpecial Weather StatementPSRMaricopa50 min
Jul 5, 6:05 PM MSTSevere Thunderstorm WarningPSRMaricopa40 min
Jul 5, 6:32 PM MSTSpecial Weather StatementPSRPinal43 min
Jul 5, 6:43 PM MSTSpecial Weather StatementPSR62 min
Jul 5, 6:55 PM MSTSpecial Weather StatementPSRPinal65 min
Jul 5, 6:56 PM MSTSpecial Weather StatementPSRMaricopa49 min
Jul 5, 7:10 PM MSTSpecial Weather StatementPSRLa Paz50 min
Jul 5, 7:21 PM MSTSpecial Weather StatementPSRMaricopa84 min
Jul 5, 7:37 PM MSTSpecial Weather StatementPSRYuma53 min
Jul 5, 7:37 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal53 min
Jul 5, 7:54 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa51 min
Jul 5, 8:09 PM MSTSpecial Weather StatementPSRYuma96 min
Jul 5, 8:21 PM MSTSpecial Weather StatementPSRMaricopa54 min
Jul 5, 8:45 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma2 hr
Jul 5, 9:03 PM MSTSevere Thunderstorm WarningPSRLa Paz57 min
Jul 5, 9:10 PM MSTSpecial Weather StatementPSR35 min
Jul 5, 9:12 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 5, 9:59 PM MSTSpecial Weather StatementPSR46 min
Jul 5, 10:12 PM MSTSpecial Weather StatementPSRYuma48 min
Jul 5, 10:41 PM MSTSevere Thunderstorm WarningPSRYuma40 min
Jul 5, 10:57 PM MSTSpecial Weather StatementPSRLa Paz63 min
Jul 6, 12:40 AM MSTAreal Flood AdvisoryPSRLa Paz110 min
Jul 6, 4:07 PM MSTAreal Flood AdvisoryPSRGila113 min
Jul 6, 4:09 PM MSTSpecial Weather StatementPSR51 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.